# SDR USAASB01003

- Difficulty date: January 11, 2001
- Submitted: February 5, 2001
- Operation: Air carrier
- Aircraft: N285AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23132
- System (JASC): 2730 · Elevator Control System
- Part: Computer
- Part number: 654513210
- Condition: Malfunctioned
- Location: Ee Bay
- Part time: 17,628 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

BWI - FLT 2709 - EN ROUTE FROM BDL TO MCO, AT FL310, CAPTAIN REPORTED THAT THE FILGHT WAS LEVEL WITH AUTOPILOT ON WHEN THE AIRCRAFT BEGAN A 600 FEET PER MINUTE DESCENT.  CREW DISCONNECTED AUTOPILOT AND ELEVATOR AUTHORITY WAS REDUCED AND MOMENTARILY JAMMED INPUTS.  CAPTAIN THOUGHT THE ELEVATOR WAS JAMMED, SO HE STARTED A SLOW DESCENT.  AT FL120, EVERYTHING WAS NORMAL.  FLIGHT DIVERTED TO BWI AND LANDED WITHOUT FURTHER INCIDENT.  AN EMERGENCY WAS DECLARED.  CAPTAIN STATED HE HAD FULL CONTROL OF THE AIRCRAFT THE ENTIRE TIME.  MAINTENANCE INSPECTED AIRCRAFT ELEVATOR AND ASSOCIATED LINKAGE, TORQUE TUBES, COABLES AND POWER CONTROL UNITS.  ACCOMPLISHED AUTOPILOT BITE.  NO FAULTS NOTED PER MM 27-31-131.  REMOVED AND RE
